CaltechAUTHORS
  A Caltech Library Service

On the Γ-convergence of discrete dynamics and variational integrators

Müller, S. and Ortiz, M. (2004) On the Γ-convergence of discrete dynamics and variational integrators. Journal of Nonlinear Science, 14 (3). pp. 279-296. ISSN 0938-8974. https://resolver.caltech.edu/CaltechAUTHORS:20171128-113838315

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20171128-113838315

Abstract

For a simple class of Lagrangians and variational integrators, derived by time discretization of the action functional, we establish (i) the Γ-convergence of the discrete action sum to the action functional; (ii) the relation between Γ-convergence and weak* convergence of the discrete trajectories in {itW{su1,℞}}({ofR};{ofr{sun}; and (iii) the relation between Γ-convergence and the convergence of the Fourier transform of the discrete trajectories as measured in the flat norm.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/BF02666023DOIArticle
https://link.springer.com/article/10.1007/BF02666023PublisherArticle
http://rdcu.be/zMRdPublisherFree ReadCube access
ORCID:
AuthorORCID
Ortiz, M.0000-0001-5877-4824
Additional Information:© Springer-Verlag New York, LLC 2004. Received May 22, 2003; accepted January 19, 2004. Online publication May 21, 2004. Communicated by J. E. Marsden and R. Kohn. This work was carried out during MO's stay at the Max Planck Institute for Mathematics in the Sciences of Leipzig, Germany, under the auspices of the Humboldt Foundation. MO gratefully acknowledges the financial support provided by the Foundation and the hospitality extended by the Institute. SM was partially supported by the Deutsche Forschungsgemeinschaft DFG through SPP 1095 "Analysis, modelling, and simulation of multiscale problems." We would also like to thank the referees for their helpful suggestions.
Group:GALCIT
Funders:
Funding AgencyGrant Number
Alexander von Humboldt FoundationUNSPECIFIED
Deutsche Forschungsgemeinschaft (DFG)SPP 1095
Issue or Number:3
Record Number:CaltechAUTHORS:20171128-113838315
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20171128-113838315
Official Citation:Müller, S. & Ortiz, M. J Nonlinear Sci (2004) 14: 279. https://doi.org/10.1007/BF02666023
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83522
Collection:CaltechAUTHORS
Deposited By: Lydia Suarez
Deposited On:29 Nov 2017 00:24
Last Modified:24 Feb 2020 10:30

Repository Staff Only: item control page